MAUDE Adverse Event Report: ENCORE MEDICAL L.P. BIOLOX DELTA HIP; HEAD, FEMORAL, CERAMIC, BILOX DELTA, 44MM +8.0

ENCORE MEDICAL L.P. BIOLOX DELTA HIP; HEAD, FEMORAL, CERAMIC, BILOX DELTA, 44MM +8.0
Model Number 400-03-444
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 10/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as loosening and dislocation.The previous surgery and the surgery detailed in this event occurred 1 year and 2 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) shows that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was an ncmr# (b)(4) associated with the main part #400-03-444, head femoral, ceramic, bilox delta 44mm +8.0, which documents that out of (b)(4) parts lot, 1 part was rejected due to scratch on rim under laser etch.Later the rejected part accepted to use as is after proper justification.All other items in the lot were met with the design, fit and function requirements.The devices were verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this compliant was a revision surgery due to loosening and dislocation.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, inadequate soft tissue support, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - joint was loose and was dislocating.

Brand Name
BIOLOX DELTA HIP
Common Device Name
HEAD, FEMORAL, CERAMIC, BILOX DELTA, 44MM +8.0
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
Manufacturer Contact
kiersten soderman
9800 metric blvd.
austin, TX 78758-5445
MDR Report Key12798745
Report Number1644408-2021-01232
Device Sequence Number4543097
Product Code LZO
UDI-Device Identifier00888912076227
UDI-Public(01)00888912076227
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K082844
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/02/2023
Device Model Number400-03-444
Device Catalogue Number400-03-444
Device Lot Number880B1053
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2021
Initial Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
931-44-760 LOT 764N1978
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale